Skin manifestations of drug allergy
Ardern-Jones, Michael R. and Friedmann, Peter S. (2010) Skin manifestations of drug allergy. British Journal of Pharmacology, 71, (5), 672-683. (doi:10.1111/j.1365-2125.2010.03703.x). (PMID:21480947).
Full text not available from this repository.
Cutaneous adverse drug reactions range from mild to severe and from those localized only to skin to those associated with systemic disease. It is important to distinguish features of cutaneous drug reactions which help classify the underlying mechanism and likely prognosis as both of these influence management decisions, some of which necessarily have to be taken rapidly. Severe cutaneous reactions are generally T cell-mediated, yet this immunological process is frequently poorly understood and principles for identification of the culprit drug are different to those of IgE mediated allergic reactions. Furthermore, intervention in severe skin manifestations of drug allergy is frequently necessary. However, a substantial literature reports on success or otherwise of glucocorticoids, cyclophsphamide, ciclosporin, intravenous immunoglobulin and anti-tumour necrosis factor therapy for the treatment of toxic epidermal necrolysis without clear consensus. As well as reviewing the recommended supportive measures and evidence base for interventions, this review aims to provide a mechanistic overview relating to a proposed clinical classification to assist the assessment and management of these complex patients.
|Digital Object Identifier (DOI):||doi:10.1111/j.1365-2125.2010.03703.x|
|Keywords:||adverse drug reaction, drug allergy, skin, toxic epidermal necrolysis|
|Subjects:||Q Science > QR Microbiology > QR180 Immunology
R Medicine > RL Dermatology
R Medicine > RS Pharmacy and materia medica
|Divisions:||University Structure - Pre August 2011 > School of Medicine > Infection, Inflammation and Repair
|Date Deposited:||21 Apr 2010 13:20|
|Last Modified:||31 Mar 2016 13:20|
|RDF:||RDF+N-Triples, RDF+N3, RDF+XML, Browse.|
Actions (login required)